Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 71, NWS Mobile, AL

October 28, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Oct 28, 2006, 1:24 PM CDT for Walton County, Florida. It took effect at Oct 29, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 1:24 PM CDT (18:24 UTC)
In effect from
Oct 29, 2006, 11:00 AM CST
Expired
Oct 29, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 281824
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CDT SAT OCT 28 2006

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 4 PM CST FOR THE
NORTHWEST FLORIDA PANHANDLE COUNTIES OF ESCAMBIA...SANTA ROSA...OKALOOSA
AND COASTAL WALTON DUE TO LONG DURATION OF RELATIVE HUMIDITIES...

.DISCUSSION...HIGH PRESSURE BRINGS A DRIER AIRMASS INTO THE AREA SUNDAY.
WARMER TEMPERATURES ON SUNDAY RESULTS IN AFTERNOON RELATIVE
HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA
PANHANDLE.

FLZ001>006-008-291100-
/O.UPG.KMOB.FW.A.0056.061029T1700Z-061029T2300Z/
/O.NEW.KMOB.FW.W.0071.061029T1700Z-061029T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
124 PM CDT SAT OCT 28 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM CST SUNDAY FOR 
THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOWEST DAYTIME RELATIVE HUMIDITIES LOOK TO RANGE FROM 27 TO 32
PERCENT SUNDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT
WILL INCREASE THE POTENTIAL FOR FIRE GROWTH AND SPREAD.

$$
2 follow-up statements
000 
WWUS84 KMOB 291234
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
634 AM CST SUN OCT 29 2006

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 5 PM CST FOR THE
NORTHWEST FLORIDA PANHANDLE COUNTIES OF ESCAMBIA...SANTA ROSA...
OKALOOSA AND COASTAL WALTON DUE TO LONG DURATION OF LOW RELATIVE
HUMIDITIES...

.DRY HIGH PRESSURE OVER THE AREA AND MILD TEMPERATURES WILL RESULT
IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON. A LIGHT ONSHORE FLOW WILL
ENSUE ON MONDAY AND GRADUALLY RETURN MOISTURE TO THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS
MONDAY THROUGH WEDNESDAY AS A RESULT.

FLZ001>006-008-292045-
/O.EXT.KMOB.FW.W.0071.061029T1700Z-061029T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
634 AM CST SUN OCT 29 2006

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
THAT IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT WILL
INCREASE THE POTENTIAL FOR FIRE GROWTH AND SPREAD.

$$
000 
WWUS84 KMOB 291953
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CST SUN OCT 29 2006

...A RED FLAG WARNING REMAINS IN THROUGH 5 PM CST TODAY FOR THE
FLORIDA PANHANDLE COUNTIES OF ESCAMBIA...SANTA ROSA... OKALOOSA AND
COASTAL WALTON DUE TO LONG DURATION OF LOW RELATIVE HUMIDITIES...

.DRY HIGH PRESSURE OVER THE AREA AND MILD TEMPERATURES HAS RESULTED IN
RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT ACROSS MOST OF THE WEST
FLORIDA PANHANDLE THIS AFTERNOON. 

FLZ001>006-008-292300-
/O.CON.KMOB.FW.W.0071.000000T0000Z-061029T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
153 PM CST SUN OCT 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR THE WEST FLORIDA PANHANDLE...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST OR OCCURRING. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS THAT WILL
INCREASE THE POTENTIAL FOR FIRE GROWTH AND SPREAD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 28, 10:23 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Oct 28, 10:23 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1023 AM CDT SAT OCT 28 2006

.UPDATE...ADJUSTED THE SKY CONDITION BASED ON LATEST SATELLITE
LOOPS...MOST OF THE CLOUDS ARE EAST OF INTERSTATE 65 AND SHOULD BE
OUT OF THE FORECSAST AREA BY EARLY TO MID AFTERNOON. ADJUSTED THE
WINDS A BIT...ESPECIALLY ALONG THE COAST WHERE ITS A BIT WINDIER. NO
CHANGES MADE TO TEMPERATURES OR POPS.  COASTAL WATERS FORECAST SENT
WITH THE SCA REMAINING IN EFFECT UNTIL 1 PM...WINDS MAY STAY UP A
BIT LONGER IN THE 20 TO 60NM LEGS HOWEVER./11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  47  75  50 /  05  05  05  05
PENSACOLA   71  49  75  53 /  05  05  05  05
DESTIN      71  52  74  55 /  05  05  05  05
EVERGREEN   65  42  74  42 /  05  05  05  05
WAYNESBORO  67  40  75  44 /  05  05  05  05
CAMDEN      66  42  73  45 /  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PASCAGOULA MS OUT 60
     NM AND MOBILE BAY.

&&

29 EVERSOLE
32 ESBENSEN
Hazardous weather outlook, Oct 28, 5:56 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
556 AM CDT SAT OCT 28 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
281700-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
556 AM CDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIDE RANGING TIDAL CYCLE AND LIGHT EASTERLY WINDS WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS ON SUNDAY.  OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 6:29 AM CDTFire Weather WatchMOBWalton7 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.